EconPapers    
Economics at your fingertips  
 

Population dynamics and Burgers’ equation

David R Nelson

Physica A: Statistical Mechanics and its Applications, 1999, vol. 274, issue 1, 85-90

Abstract: A brief review of recent results [D.R. Nelson, N.M. Shnerb, Phys. Rev. E 58 (1998) 1383] connecting population dynamics in the presence of disorder and convection with a noisy Burgers’ equation is given. In the limit of high convection velocity, linearized population growth in dimensions is described by a (d−1)-dimensional Burgers’ equation with random noise. The Burgers mapping leads to universal results for the spreading and transverse profile of populations drifting downstream through a disordered medium with spatially varying growth rates.

Date: 1999
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378437199003210
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:274:y:1999:i:1:p:85-90

DOI: 10.1016/S0378-4371(99)00321-0

Access Statistics for this article

Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis

More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:phsmap:v:274:y:1999:i:1:p:85-90